Journal of Agriculture, Science and Technology

The AJOL site is currently undergoing a major upgrade, and there will temporarily be some restrictions to the available functionality.
-- Users will not be able to register or log in during this period.
-- Full text (PDF) downloads of Open Access journal articles will be available as always.
-- Full text (PDF) downloads of subscription based journal articles will NOT be available
We apologise for any inconvenience caused. Please check back soon, as we will revert to usual policy as soon as possible.

DOWNLOAD FULL TEXT Open Access  DOWNLOAD FULL TEXT Subscription or Fee Access

Adaptive Nonparametric Variance Estimation for a Ratio Estimator

Romanus Odhiambo Otieno


Kernel estimators for smooth curves require modifications when estimating near end points of the support, both for practical and asymptotic reasons. The construction of such boundary kernels as solutions of variational problem is a difficult exercise.

For estimating the error variance of a ratio estimator, we suggest an alternative estimation procedure using the theory of local linear regression. The proposed estimator adapts robustly to both interior and boundary points. We also derive the asymptotic mean square error of the new estimator and conditions under which it is efficient.
Journal of Agriculture, Science and Technology Vol.3(1) 2001: 34-42

Full Text:

No subscription journal articles available during site upgrade.

AJOL African Journals Online